Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 29, 2012, 10:21 AM EST for Nelson County, Washington County, Kentucky. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2012, 10:21 AM EST (15:21 UTC)
- Expired
- Feb 29, 2012, 10:33 AM EST
- In force
- 12 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Nelson County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 54 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 5:39 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS53 KLMK 291521
SVRLMK
KYC179-229-291545-
/O.NEW.KLMK.SV.W.0069.120229T1521Z-120229T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 AM EST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 1045 AM EST
* AT 1019 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM PREVIOUSLY PRODUCED A
TORNADO SOUTH OF ELIZABETHTOWN. THIS STORM WAS LOCATED NEAR
BELLWOOD...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BARDSTOWN...
EAST BARDSTOWN AND WOODLAWN...
BOOKER AND FAIRFIELD...
MAUD AND BLOOMFIELD...
CHAPLIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3781 8517 3771 8552 3784 8561 3794 8538
3796 8526
TIME...MOT...LOC 1521Z 241DEG 32KT 3779 8549
WIND...HAIL 60MPH 1.00IN
$$
JDG1 follow-up statement
338
WWUS53 KLMK 291533
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 AM EST WED FEB 29 2012
KYC179-229-291543-
/O.CAN.KLMK.SV.W.0069.000000T0000Z-120229T1545Z/
NELSON KY-WASHINGTON KY-
1033 AM EST WED FEB 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
NORTHERN NELSON COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3781 8517 3771 8552 3784 8561 3794 8538
3796 8526
TIME...MOT...LOC 1533Z 241DEG 32KT 3784 8537
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 10:18 AM EST, 3 minutes earlier.
Area forecast discussion, Feb 29, 10:18 AM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1018 AM EST WED FEB 29 2012 .Update... Issued at 1018 AM EST Feb 29 2012 Scattered convection continues across the forecast area. Pair of supercells are crossing the I-65 corridor in southern Hardin and northern LaRue counties. These storms are heading northeast and those located in counties along the Bluegrass Parkway from E-Town to Lexington should be on the alert for severe weather over the next few hours. Additional storms are developing across our far SW just west of Bowling Green. Those storms will be moving into an environment which should result in continued development. Additional scattered convection continues to develop northwest of the main line across far NW KY and southern Indiana. This activity is not severe, but is capable of producing gusty winds and heavy rains. At this time, we still believe the highest threat of severe weather will be south of the WKY and BG parkways through the remainder of the morning and the afternoon hours. Update issued at 903 AM EST Feb 29 2012 Broken line of convection now has cleared the Louisville metro and all of southern Indiana. Will be clearing some counties to the northwest of the convective line after coordinating with SPC. Line of storms continue across north-central Kentucky east of the I-65 corridor. These will affect the Lexington metro area within the hour. Main threats with this line will be damaging winds...however given the bulk shear can not rule out small tornadic spinups within the line. Most significant potential for severe weather will remain across southern Kentucky this morning and into the afternoon hours. Current indications is that the worst severe weather will likely be confined to areas south of the Western Kentucky and Bluegrass parkways...with a strong emphasis on counties across our southern forecast area. Airmass destabilization continues and storms across Ohio/Butler/Grayson county will be moving into an environment that will continue to support its severe status. Updated forecast products will be available shortly...followed by continued mesoscale updates as this dangerous weather situation unfolds. Update issued at 810 AM EST Feb 29 2012 Line of convection is now approaching the Ohio River. This activity is moving to the east at 50-55 MPH and will be impacting the I-65 corridor and the Louisville Metro over the next hour. Current mesoscale analysis reveals a moderately unstable atmosphere across primarily southern Kentucky. Pool of 60+ dewpoints is currently located generally west of I-65. This combined with a relatively cooler airmass aloft has resulted in surface based LI's dropping to around -3 to -4. While surface winds are generally out of the southwest...there remains considerable speed shear in the lower atmosphere that has resulted in long curved hodographs and resulting in helicity values of 350-500 M2/S2. The highest helicity values are across southern KY with lesser values the further north one goes. Convection is more linear across the northern part of KY and southern Indiana...however the better moisture and shear have supported a long tracked supercell that is moving through southern Ohio and northern Butler county. Downstream areas such as Grayson, Butler, Edmonson, and Hart counties should be on the alert for severe weather over the next hour. Update Issued at 650 AM EST Feb 29 2012 Did a subtle update to the grids that will not show up in the zones. Not seeing much recovery in dewpoints behind the main line still out to our west. Have dropped pops a little behind this line for the afternoon. Still cannot rule out some severe storms however, given strong winds aloft and expected heating. Latest NMM-WRF still shows discrete cells forming this afternoon and larger scale models still try and show a line of precip coming through this afternoon. Update issued at 608 AM EST Feb 29 2012 Line of thunderstorms is west of the area, with airmass quickly destabilizing out ahead of it. Have had several tornado warnings issued out to the west, with some verification. Based on an expected similar airmass moving into our area, would expect the line to survive as it heads quickly east. In addition may have some development out ahead of it that is surface based. Updated products have already gone out and a tornado watch has been issued. .Short Term (Today through Thursday)... Updated at 340 AM EST Feb 29 2012 Warm front a little difficult to find at this hour, but looking at dewpoints and based on storm cell we issued an earlier warning on, it would appear to be right along the I-64 corridor. As expected with the increase in southerly winds across the area, temperatures and dewpoints are rising slowly at this time. Winds just above the surface are cranking, with latest area VAD profilers giving winds of 50-55 kts at 3000 feet, 60-70 kts at 4000 feet. Though temperatures are rising, we still have not seen evidence of any of these cells becoming surface-based, though winds out ahead of the line are gusting to 20-30 kts this hour. Including the current line of storms going through the region, we might see 3 rounds of storms before the day is over. The second is a line currently moving through MO/AR. This line may have enough of a punch to bring some gusty winds just after daybreak to the region, and will have to watch here again for any type of surface-based convection as guidance keeps in strong low-level winds and 400-500 0-1 km helicities. However, the line should start breaking up around daybreak though as it heads into central Kentucky and pulls farther away from the parent cold front. Behind that line will be a brief lull in precip as the dry slot gets over us. Low clouds may stick around through the day, potentially limiting available instability for the third round of storms just ahead of the cold front. Still, the southwesterly winds through the day should make temperatures continue to rise despite the cloud cover, with highs ranging from the mid 60s to around 70 areawide. Precipitable waters remain fairly high this afternoon, with readings around 1.25 inches. Forcing just ahead of the front combined with any type of heating should be enough to initiate another line around or just after Noon. Shear profiles associated with this line should be more unidirectional, but we still will have roughly 70 kts of 0-6 km shear! Thus cannot rule out another damaging wind threat with this line as well as tornadoes. If I had to pin down an area, would have to agree with SPC, which has held pretty steady the past couple of days in their outlook for this region, of along and east of an SDF to BWG line for having the best chance at seeing severe weather withing this third line of storms. Behind this third line, the front will move through with just a subtle shift in winds to westerly overnight and drier air filtering in. Expect skies to clear areawide by midnight, with lows falling into the lower 40s. Given the not that cool air behind this front and the full sunshine expected Thursday, have gone for highs around 60 over the north and in the upper 60s across the south. .Long Term (Thursday Night- Tuesday)... Updated at 320 AM EST Feb 29 2012 ...Potential for more strong to severe thunderstorms again Friday afternoon and night... Surface low will strengthen as it moves out of the southern Plains to the middle Mississippi River Valley Thursday night. This will occur ahead of a positively tilted trough developing over the central CONUS with 100-120 knot upper level jet rounding the base. Most of Thursday night will be dry with increasing mid and upper level clouds ahead of the next system. A warm front will approach the Tennessee border toward dawn with WAA showers and thunderstorms possible across the southern tier or two of counties before dawn on Friday. Warm front will quickly lift north across the CWA during the late morning on Friday with numerous showers and thunderstorms as the surface low continues to strengthen on its way to the southern Great Lakes. Friday afternoon and evening look to be interesting as the CWA quickly finds itself in the warm sector and surface based storms combine with a veering and strong shear profile ahead of a cold frontal passage. With surface temperatures in the upper 60s and possibly low 70s, and dew points likely in the 55-60 degree range, moderate instability appears possible despite heavy cloud cover for much of the day. Shear profile is also impressive with and increase to 45-50 knots with h85 jet and enough veering in the low to mid levels to support supercells. It appears we may have to overcome some degree of low level inversion through the afternoon hours, and with heavy cloud cover, the degree of destabilization that models suggest seems like it could be overdone. That being said, potential exists for strong and severe storms Friday afternoon and evening and system will have to be watched. Adding confidence, SPC just included the entire CWA in a slight risk, with the majority of the CWA in an enhanced area for severe weather. Cold front will quickly race from west to east across the CWA Friday night with thunderstorm chances likely ending by midnight. Trough will continue to slide east over the eastern CONUS with cooler airmass in place for the weekend. Highs will drop back to around 50 for Saturday with lows Saturday night around freezing. Saturday and Saturday night look to be dry as deeper moisture quickly departs with the system and surface high pressure briefly takes control. Sunday could be an interesting day as a wave of energy appears to dive across the northern plains and into the region. Although surface temperatures will be warming into the mid and upper 40s by midday, a look at thermal profiles reveals that a rain/snow mix or even ice pellets will be possible through midday as steep low level lapse rates combine with some low level moisture. After collaboration with surrounding offices, will only keep mention of rain for now as temps will quickly warm and timing/placement of system is still in question. Should the system arrive, quicker mention of convective snow showers/ice pellets may be needed with future forecasts. Dry weather looks to return Sunday night through Tuesday as surface high pressure and ridging aloft dominate the weather pattern. Look for highs back around 60 by Tuesday afternoon with lows around 30 Sunday night warming to the mid 30s by Monday night. && .Aviation (12Z TAF Issuance)... Updated at 600 AM EST Feb 29 2012 Warm front has made it north of all of the TAF sites this hour. A line of elevated thunderstorms runs from KSDF to KBWG and is heading rapidly east. Another stronger line of storms will come through the TAF sites between 12 and 15Z with gusts to 30-40 knots likely as possible IFR conditions. Then expect a break in the storms at each site, though could keep MVFR cigs until the next line develops near a KSDF to KBWG line around Noon and heads east. Winds will be gusty through the day today ahead of a cold front and outside of the storms, as the pressure gradient across the region is tight. Will see a subtle shift to westerly as the front passes through later today and tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......RJS Long Term........BJS Aviation.........RJS
Hazardous weather outlook, Feb 29, 3:56 AM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 356 AM EST WED FEB 29 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-010900- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 356 AM EST WED FEB 29 2012 /256 AM CST WED FEB 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE INTO THE AREA LATER TODAY. AHEAD OF THIS FRONT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGHOUT THE DAY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AS WELL AS BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER LOW PRESSURE SYSTEM WILL DEEPEN RAPIDLY AS IT MOVES FROM THE SOUTHERN PLAINS TO THE SOUTHERN GREAT LAKES ON FRIDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP FRIDAY AFTERNOON OR EVENING AHEAD OF A COLD FRONT. AT THIS TIME...THE MAIN THREATS APPEAR TO BE DAMAGING WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. A TORNADO THREAT MAY ALSO EXIST THROUGH THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD TO REPORT SEVERE WEATHER THROUGHOUT THE DAY TODAY. SPOTTERS MAY BE NEEDED AGAIN ON FRIDAY. RJS/BJS
In the hours before
Local storm report, Feb 29, 9:44 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 AM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM TSTM WND DMG 6 N MADISON 38.84N 85.38W
02/29/2012 JEFFERSON IN BROADCAST MEDIA
TREE FELL OVER US 421 BLOCKING HIGHWAY
&&
EVENT NUMBER LMK1200129
CMCLocal storm report, Feb 29, 9:51 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 AM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HAIL SHORT CREEK 37.53N 86.48W
02/29/2012 M0.70 INCH GRAYSON KY PUBLIC
&&
EVENT NUMBER LMK1200130
CMCLocal storm report, Feb 29, 9:54 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 AM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HAIL BIG CLIFTY 37.55N 86.15W
02/29/2012 M1.00 INCH GRAYSON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1200131
CMCLocal storm report, Feb 29, 10:08 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1008 AM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM FUNNEL CLOUD 3 E ELIZABETHTOWN 37.70N 85.82W
02/29/2012 HARDIN KY LAW ENFORCEMENT
MOVING TOWARD VALLEY CREEK...NELSONVILLE
&&
EVENT NUMBER LMK1200133
CMCLocal storm report, Feb 29, 10:12 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND DMG 2 E ELIZABETHTOWN 37.70N 85.84W
02/29/2012 HARDIN KY FIRE DEPT/RESCUE
POWER LINES AND HOUSE DAMAGED ALONG KY 210
&&
EVENT NUMBER LMK1200134
CMCLocal storm report, Feb 29, 10:19 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 AM EST WED FEB 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND DMG 2 E ELIZABETHTOWN 37.70N 85.84W
02/29/2012 HARDIN KY TRAINED SPOTTER
FACTORY DAMAGE NEAR INTERSECTION OF KY 210 AND US 31W.
&&
EVENT NUMBER LMK1200135
CMCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 1:53 AM EST | Special Weather Statement | LMK | Trimble | 52 min |
| Feb 29, 2:03 AM EST | Special Weather Statement | LMK | Breckinridge, Bullitt, Hardin, Meade, Nelson, Shelby and 2 more | 57 min |
| Feb 29, 2:23 AM EST | Special Weather Statement | LMK | Butler, Edmonson, Hart, Larue | 52 min |
| Feb 29, 3:07 AM EST | Special Weather Statement | LMK | Anderson, Hardin, Larue, Marion, Mercer, Nelson and 1 more | 38 min |
| Feb 29, 3:40 AM EST | Special Weather Statement | LMK | Boyle, Garrard, Lincoln, Madison | 50 min |
| Feb 29, 7:20 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 25 min |
| Feb 29, 7:32 AM EST | Special Weather Statement | LMK | Grayson, Ohio | 43 min |
| Feb 29, 7:41 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade | 34 min |
| Feb 29, 7:44 AM EST | Tornado Warning | LMK | Breckinridge, Hancock, Meade | 15 min |
| Feb 29, 7:47 AM EST | Tornado Warning | LMK | Butler, Ohio | 28 min |
| Feb 29, 8:09 AM EST | Tornado Warning | LMK | Butler, Edmonson, Grayson, Ohio | 36 min |
| Feb 29, 8:11 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin, Ohio | 19 min |
| Feb 29, 8:13 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 32 min |
| Feb 29, 8:13 AM EST | Tornado Warning | LMK | Trimble | 17 min |
| Feb 29, 8:17 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 28 min |
| Feb 29, 8:20 AM EST | Tornado Warning | LMK | Bullitt, Hardin, Meade | 25 min |
| Feb 29, 8:23 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin, Meade | 22 min |
| Feb 29, 8:30 AM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 30 min |
| Feb 29, 8:32 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 28 min |
| Feb 29, 8:34 AM EST | Tornado Warning | LMK | Ohio | 26 min |
| Feb 29, 8:39 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Shelby, Spencer | 36 min |
| Feb 29, 8:40 AM EST | Tornado Warning | LMK | Butler, Grayson, Ohio | 35 min |
| Feb 29, 8:42 AM EST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 33 min |
| Feb 29, 8:49 AM EST | Tornado Warning | LMK | Grayson | 26 min |
| Feb 29, 8:53 AM EST | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 22 min |
| Feb 29, 8:53 AM EST | Severe Thunderstorm Warning | LMK | Franklin, Harrison, Henry, Scott, Shelby | 37 min |
| Feb 29, 8:59 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 16 min |
| Feb 29, 9:02 AM EST | Severe Thunderstorm Warning | LMK | Ohio | 28 min |
| Feb 29, 9:08 AM EST | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 37 min |
| Feb 29, 9:10 AM EST | Tornado Warning | LMK | Grayson | 20 min |
| Feb 29, 9:14 AM EST | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Mercer, Nelson, Scott and 2 more | 16 min |
| Feb 29, 9:14 AM EST | Tornado Warning | LMK | Grayson | 16 min |
| Feb 29, 9:25 AM EST | Tornado Warning | LMK | Grayson, Hardin | 20 min |
| Feb 29, 9:28 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 32 min |
| Feb 29, 9:32 AM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas | 13 min |
| Feb 29, 9:40 AM EST | Tornado Warning | LMK | Hardin, Larue | 20 min |
| Feb 29, 9:44 AM EST | Tornado Warning | LMK | Grayson | 26 min |
| Feb 29, 9:48 AM EST | Areal Flood Advisory | LMK | Breckinridge, Grayson, Hardin, Ohio | 3 hr |
| Feb 29, 9:55 AM EST | Tornado Warning | LMK | Grayson, Hardin, Larue | 35 min |
| Feb 29, 9:58 AM EST | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 32 min |
| Feb 29, 9:59 AM EST | Tornado Warning | LMK | Hardin, Larue, Nelson | 31 min |
| Feb 29, 10:09 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 36 min |
| Feb 29, 10:21 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Ohio | 24 min |
| Feb 29, 10:21 AM EST | Tornado Warning | LMK | Larue, Marion, Nelson, Washington | 24 min |
| Feb 29, 10:26 AM EST | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 34 min |
| Feb 29, 10:35 AM EST | Special Weather Statement | LMK | Anderson, Mercer | 25 min |
| Feb 29, 10:47 AM EST | Tornado Warning | LMK | Mercer, Washington | 28 min |
| Feb 29, 10:56 AM EST | Tornado Warning | LMK | Grayson, Hardin, Larue, Nelson | 34 min |
| Feb 29, 11:05 AM EST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin | 3 hr |
| Feb 29, 11:16 AM EST | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Mercer, Woodford | 29 min |
| Feb 29, 11:18 AM EST | Special Weather Statement | LMK | Butler, Logan | 27 min |
| Feb 29, 11:22 AM EST | Tornado Warning | LMK | Larue, Marion, Nelson, Washington | 23 min |
| Feb 29, 11:28 AM EST | Special Weather Statement | LMK | Hardin | 32 min |
| Feb 29, 11:41 AM EST | Special Weather Statement | LMK | Larue | 34 min |
| Feb 29, 11:44 AM EST | Tornado Warning | LMK | Boyle, Marion, Mercer, Washington | 16 min |
| Feb 29, 11:50 AM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Warren | 25 min |
| Feb 29, 11:51 AM EST | Tornado Warning | LMK | Hardin, Larue, Marion, Nelson | 24 min |
| Feb 29, 11:59 AM EST | Areal Flood Advisory | LMK | Barren, Butler, Edmonson, Hart, Logan, Warren | 3 hr |
| Feb 29, 12:01 PM EST | Tornado Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 29 min |
| Feb 29, 12:02 PM EST | Areal Flood Advisory | LMK | Fayette, Garrard, Hardin, Jessamine, Larue, Marion and 4 more | 3 hr |
| Feb 29, 12:20 PM EST | Special Weather Statement | LMK | Edmonson, Warren | 25 min |
| Feb 29, 12:22 PM EST | Severe Thunderstorm Warning | LMK | Barren, Butler, Edmonson, Hart, Warren | 23 min |
| Feb 29, 12:27 PM EST | Flash Flood Warning | LMK | Barren, Butler, Edmonson, Hart, Logan, Warren | 3 hr |
| Feb 29, 12:28 PM EST | Tornado Warning | LMK | Clark, Fayette, Jessamine, Madison | 32 min |
| Feb 29, 12:32 PM EST | Special Weather Statement | LMK | Logan | 13 min |
| Feb 29, 12:37 PM EST | Tornado Warning | LMK | Barren, Edmonson, Hart, Warren | 23 min |
| Feb 29, 12:40 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 35 min |
| Feb 29, 12:45 PM EST | Tornado Warning | LMK | Logan, Simpson, Warren | 30 min |
| Feb 29, 12:50 PM EST | Tornado Warning | LMK | Clark, Madison | 10 min |
| Feb 29, 1:01 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Metcalfe, Taylor | 29 min |
| Feb 29, 1:13 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 32 min |
| Feb 29, 1:16 PM EST | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Feb 29, 1:31 PM EST | Areal Flood Advisory | LMK | Casey, Garrard, Lincoln, Madison | 3 hr |
| Feb 29, 1:40 PM EST | Tornado Warning | LMK | Adair, Barren, Green, Hart, Metcalfe | 35 min |
| Feb 29, 1:55 PM EST | Flash Flood Warning | LMK | Adair, Casey, Garrard, Lincoln, Madison | 3 hr |
| Feb 29, 2:06 PM EST | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 24 min |
| Feb 29, 2:14 PM EST | Tornado Warning | LMK | Adair, Casey, Russell | 31 min |
| Feb 29, 2:37 PM EST | Special Weather Statement | LMK | Russell | 23 min |
| Feb 29, 2:50 PM EST | Severe Thunderstorm Warning | LMK | Russell | 25 min |
| Feb 29, 3:53 PM EST | Severe Thunderstorm Warning | LMK | Clinton | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.